Cleland , J., Semple, P., Ball, S., Ford, I., Dargie, H., and Hodsman, P. (1984) Angiotensin II levels, hemodynamics and sympathoadrenal function after low-dose Captopril in heart failure. American Journal of Medicine , 77 (5). pp. 880-886. ISSN 0002-9343 (doi:10.1016/0002-9343(84)90530-8)
Full text not currently available from Enlighten.
Publisher's URL: http://dx.doi.org/10.1016/0002-9343(84)90530-8
The anglotensin converting enzyme inhibitor captopril improves the altered hemodynamics in many patients with chronic heart failure, but the first dose may precipitate hypotension. Ten patients with chronic heart failure were studied, nine with high plasma concentrations of renin and one with a low concentration. Frequent measurements of plasma concentrations of angiotensin II, renin, and catecholamines were made over 60 minutes after a small dose (6.25 mg) of captopril and related to concurrently measured hemodynamic variables. Captopril caused a decrease in systemic and pulmonary artery pressure and an increase in cardiac index, and these changes coincided with reductions in the plasma concentrations of angiotensin II and increases in plasma concentrations of renin. The hemodynamic changes were accompanied by reductions in the plasma concentrations of norepinephrine but transient increases in plasma concentrations of epinephrine in patients in whom vasomotor syncope developed. The patient with a low plasma renin concentration showed little hemodynamic response to the drug. It is concluded that vasomotor syncope occurs quite frequently in patients with severe chronic heart failure after captoprll in a small dose and is associated with a selective increase in epinephrine secretion from the adrenal medulla.
|Glasgow Author(s) Enlighten ID:||Semple, Dr Peter and Ford, Prof Ian and Dargie, Prof Henry|
|Authors:||Cleland , J., Semple, P., Ball, S., Ford, I., Dargie, H., and Hodsman, P.|
|Subjects:||R Medicine > R Medicine (General)|
|College/School:||College of Medical Veterinary and Life Sciences > Institute of Cardiovascular and Medical Sciences|
College of Medical Veterinary and Life Sciences > Institute of Health and Wellbeing > Robertson Centre
|Journal Name:||American Journal of Medicine|
|Published Online:||19 March 2004|